Patient :I had my first baby in December 2012 and opted for later using Paragard IUD as contraceptive in July 2013. Unlike other stories I have read about, I never had any significant change in my period or any pains or strange side effects. From day 1 it has been great. The flow of my period has not increased or have I bled in between periods. But strangely, 1 year later and about 2 weeks after I had my normal period, I noticed that after urinating and using toilet paper, there was a mucus discharge with blood. It was more mucus than blood but the blood was visible and not a pale pinkish but you could see the red. I did not give much thought but around 2 hours later when I urinated again, the same thing happened. I saw mucus with blood. Now I feel a really innocent kind of pain in my lower belly. Nothing significant but I do not feel normal as always, I feel something and now am worried that it may have to do with the IUD being moved or expelled or something terrible. What can this be?
Symptoms: Mucus discharge/bleeding, a little pain, nothing significant but I feel my lower belly strange, kind of like if I were waiting for my period
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.